Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
ISSN-L : 0918-2918
Relapsing Hypoglycemia Associated with Hypocarnitinemia following Treatment with Cefcapene Pivoxil in an Elderly Man: A Case Report
Shogo HanaiMitsunaga IwataTeruhiko Terasawa
著者情報
ジャーナル オープンアクセス 早期公開

論文ID: 2339-18

詳細
抄録

Pivoxil-containing cephalosporins can result in symptomatic hypocarnitinemia in children. We herein report a case of an 85-year-old man at risk of carnitine deficiency who developed relapsing symptomatic hypoglycemia after treatment with cefcapene pivoxil for urinary tract infection. On admission, laboratory tests showed low blood carnitine concentrations with low normal blood ketone levels. The patient was successfully treated by the oral administration of levocarnitine and dietary modification, including aggressive consumption of meat and dairy products, and remained symptom-free for nine months after the correction of carnitine concentrations. Healthcare providers should be cautious when prescribing pivoxil-containing antimicrobials to patients at high risk of hypocarnitinemia.

著者関連情報
© 2019 by The Japanese Society of Internal Medicine
feedback
Top